Which of the following adverse effects is most likely to occur from - ProProfs
     

Which of the following adverse effects is most likely to occur from this treatment? A 57-year-old woman recently diagnosed with Parkinson’s disease has been receiving a levodopa-carbidopa combination for three weeks.



A. Blurred vision
B. Diarrhea
C. Postural hypotension
D. Bradycardia
E. Bradykinesia

+ AnswerRequest Answer
...

1 Answer

John Smith

John Smith

Answered on Sep 09, 2016

Postural hypotension-answer: c (katzung, pp 241, brunton, pp 169, 534) postural hypotension is the most common cardiovascular adverse effect of levodopa, especially in the early stage of treatment. levodopa is a prodrug and all its effects are due to dopamine. postural hypotension is most likely due both to the activation of e vasodilation d1 receptors in the renal and mesenteric vascular bed, which leads to vasodilation and to the activation of d1 receptors in the proximal tubule which causes inhibition of tubular sodium reabsorption, so increasing the diuresis. a) dopamine has negligible effects on accommodation, so blurred vision is unlikely. b) dopamine can activate alpha-1 receptors in the gastrointestinal system. activation of these receptors in the gastrointestinal smooth muscle cause hyperpolarization and relaxation, so diarrhea is unlikely. d) dopamine can activate beta receptor in the heart, so causing tachycardia, not bradycardia. e) dopamine can cause dyskinesias, but bradykinesia is a classic symptoms of parkinsonism, which is in fact alleviated, not caused by levodopa.

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.